Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is there any chances of death if the frequency of seizure have increased followed by vomiting ?

sir my sister was suffering seizures and after the seizure she get a vomiting earlier it is very rare but now frequency is increased. doctor suggested encorate chrono and clobazam tablets , but her seizure frequency is still increasing,now what we can do...plz there any chances of death in such conditions...we all are very afraid of it....plz rply thank you
Asked On : Thu, 9 Feb 2012
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Hello !
I read your question and understand your concern.
The vomiting after seizures are often related to the cerebral tissue edema caused by the seizure. It is not a prognostic factor for death.
The main concerning things in seizure severity would be very frequent seizure ( every 30 minutes for example), causing persistent confusion . This would be a status epilepticus , an emergency situation causing high morbidity and mortality to the patient.
Death from epilepsy is rare, often after status epilepticus or another rare syndrome called the Suden Death from Epilepsy.
The seizures increasing in frequency may indicate that the treatment is not appropriate or that there is any other reason like infection etc, causing this .
A valproate plasma level would be necessary and a full blood work for infection. A change in medication would be necessary to control her seizures.
I would recommend also a brain MRI to examine for anatomical problems that could lead to this increase in seizure frequency. A neurosurgean consult would be necessary.
Hope to have been helpful!
Best wishes!
Dr. Abaz Quka
Answered: Wed, 15 Apr 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor